Alert archive / Minnesota / Gale Warnings in 2019

Gale Warning 13, NWS Duluth, MN

October 11, 2019

NWS Duluth, MN issued this gale warning at Oct 11, 2019, 1:19 PM CDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2019, 1:19 PM CDT (18:19 UTC)
Expired
Oct 12, 2019, 4:00 PM CDT
In force
27 hr
Issued by
NWS Duluth, MN

The text

As transmitted.

715 
WHUS73 KDLH 111819
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
119 PM CDT Fri Oct 11 2019

...EASTERLY WINDS BECOMING SOUTHERLY TODAY AND INCREASING...

.Southwest winds over Lake Superior have increased today, and have
been gusting to over 40knots for parts of the north shore, with
lighter winds toward the southwest tip and along the south shore
of Lake Superior. Thus, have upgraded parts of the north shore to
a Gale Warning. These stronger southerly winds will continue into
Saturday before veering more westerly and decreasing Saturday 
night into Sunday. Waves will build today, especially along the 
North Shore. Conditions will be hazardous, especially to small 
craft. 

LSZ140>142-120630-
/O.UPG.KDLH.SC.Y.0065.000000T0000Z-191013T0300Z/
/O.NEW.KDLH.GL.W.0013.191011T1819Z-191012T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
119 PM CDT Fri Oct 11 2019

...GALE WARNING IN EFFECT UNTIL 4 PM CDT SATURDAY...

The National Weather Service in Duluth has issued a Gale Warning,
which is in effect until 4 PM CDT Saturday. The Small Craft
Advisory is no longer in effect.

* Sustained Winds...Southwest 30 to 40 knots. 

* Waves...10 to 14 feet.

* Wind Gusts...Up to 50 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LSZ143-120630-
/O.UPG.KDLH.SC.Y.0065.000000T0000Z-191012T2100Z/
/O.NEW.KDLH.GL.W.0013.191011T1819Z-191012T2100Z/
Silver Bay Harbor to Two Harbors MN-
119 PM CDT Fri Oct 11 2019

...GALE WARNING IN EFFECT UNTIL 4 PM CDT SATURDAY...

The National Weather Service in Duluth has issued a Gale Warning,
which is in effect until 4 PM CDT Saturday. The Small Craft
Advisory is no longer in effect.

* Sustained Winds...Southwest 25 to 35 knots.

* Waves...7 to 9 feet.

* Wind Gusts...Up to 45 knots. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LSZ144-145-120630-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-191012T2100Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
119 PM CDT Fri Oct 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
SATURDAY...

* Sustained Winds...Southwest 20 to 30 knots.

* Waves...5 to 7 feet.

* Wind Gusts...Up to 35 knots, a few gales to 40 knots possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LSZ121-146>148-120630-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-191012T2100Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
119 PM CDT Fri Oct 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
SATURDAY...

* Sustained Winds...Southwest 20 to 30 knots.

* Waves...5 to 7 feet.

* Wind Gusts...Up to 35 knots, a few gales to 40 knots possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
5 follow-up statements
607 
WHUS73 KDLH 112135
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
435 PM CDT Fri Oct 11 2019

...INCREASING SOUTHWEST WINDS TONIGHT...

.Southwest winds over Lake Superior have increased today, and
have been gusting to over 40knots for parts of the north shore,
with lighter winds along the south shore of Lake Superior. Thus, 
have upgraded all of the north shore and the southwest tip of the
lake to a Gale Warning. These stronger southerly winds will 
continue tonight and into Saturday before veering more westerly 
and decreasing Saturday afternoon and night. Waves will build 
tonight, especially along the North Shore. 

LSZ144-145-120945-
/O.UPG.KDLH.SC.Y.0065.000000T0000Z-191012T2100Z/
/O.EXB.KDLH.GL.W.0013.000000T0000Z-191012T1500Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
435 PM CDT Fri Oct 11 2019

...GALE WARNING IN EFFECT UNTIL 10 AM CDT SATURDAY...

The National Weather Service in Duluth has issued a Gale Warning,
which is in effect until 10 AM CDT Saturday. The Small Craft
Advisory is no longer in effect.

* Sustained Winds...Southwest 25 to 35 knots.

* Waves...6 to 8 feet.

* Wind Gusts...Up to 40 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LSZ140>143-120945-
/O.CON.KDLH.GL.W.0013.000000T0000Z-191012T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
435 PM CDT Fri Oct 11 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY...

* Sustained Winds...Southwest 25 to 35 knots.

* Waves...10 to 14 feet.

* Wind Gusts...Up to 45 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LSZ121-146>148-120945-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-191012T2100Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
435 PM CDT Fri Oct 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
SATURDAY...

* Sustained Winds...Southwest 15 to 25 knots.

* Waves...6 to 8 feet.

* Wind Gusts...Up to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
274 
WHUS73 KDLH 120314
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
1014 PM CDT Fri Oct 11 2019

...INCREASING SOUTHWEST WINDS TONIGHT...

.Southwest winds over Lake Superior have increased today, and
have been gusting to over 40knots for parts of the north shore,
with lighter winds along the south shore of Lake Superior. Thus,
have upgraded all of the north shore and the southwest tip of the
lake to a Gale Warning. These stronger southerly winds will
continue tonight and into Saturday before veering more westerly
and decreasing Saturday afternoon and night. Waves will build
tonight, especially along the North Shore.

LSZ144-145-121500-
/O.CON.KDLH.GL.W.0013.000000T0000Z-191012T1500Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
1014 PM CDT Fri Oct 11 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY...

* Sustained Winds...Southwest 20 to 30 knots.

* Waves...6 to 8 feet.

* Wind Gusts...Up to 40 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LSZ140>143-121515-
/O.CON.KDLH.GL.W.0013.000000T0000Z-191012T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
1014 PM CDT Fri Oct 11 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT SATURDAY...

* Sustained Winds...South 20 to 30 knots.

* Waves...10 to 14 feet.

* Wind Gusts...Up to 40 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LSZ121-146>148-121515-
/O.CON.KDLH.SC.Y.0065.000000T0000Z-191012T2100Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
1014 PM CDT Fri Oct 11 2019

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT
SATURDAY...

* Sustained Winds...South 15 to 25 knots.

* Waves...5 to 7 feet.

* Wind Gusts...Up to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
302 
WHUS73 KDLH 120846
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
346 AM CDT Sat Oct 12 2019

...STRONG SOUTHERLY WINDS CONTINUE TODAY...

.Strong south to southwesterly winds continue across western Lake
Superior this morning, with gusts along the North Shore and Rock
of Ages, MI observed in the 35 to 45 range. These strong southerly
winds will continue through the morning hours today, weakening
somewhat in the afternoon, then veering more west to northwesterly
late this evening and overnight tonight. Larger waves will linger
along the North Shore through the evening hours.

LSZ144-145-121500-
/O.CON.KDLH.GL.W.0013.000000T0000Z-191012T1500Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
346 AM CDT Sat Oct 12 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* Sustained Winds...Southwest 20 to 30 knots.

* Waves...4 to 7 feet.

* Wind Gusts...Up to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LSZ140>143-122100-
/O.CON.KDLH.GL.W.0013.000000T0000Z-191012T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
346 AM CDT Sat Oct 12 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* Sustained Winds...South 20 to 30 knots.

* Waves...8 to 11 feet.

* Wind Gusts...Up to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LSZ121-146>148-122100-
/O.EXT.KDLH.SC.Y.0065.000000T0000Z-191013T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
346 AM CDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* Sustained Winds...South 20 to 25 knots.

* Waves...2 to 4 feet.

* Wind Gusts...Up to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

JTS
483 
WHUS73 KDLH 121451
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
951 AM CDT Sat Oct 12 2019

...STRONG SOUTHERLY WINDS CONTINUE TODAY...

.Strong south to southwesterly winds continue across western Lake
Superior this morning, with gusts along the North Shore and Rock
of Ages, MI, observed in the 35 to 45 range. These strong
southerly winds will continue through the morning hours today,
weakening somewhat in the afternoon, then veering more west to
northwesterly late this evening and overnight tonight. Larger
waves will linger along the North Shore through the evening
hours.

LSZ144-145-130300-
/O.EXP.KDLH.GL.W.0013.000000T0000Z-191012T1500Z/
/O.NEW.KDLH.SC.Y.0066.191012T1500Z-191013T0300Z/
Two Harbors to Duluth MN-Duluth MN to Port Wing WI-
951 AM CDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in Duluth has issued a Small Craft
Advisory, which is in effect until 10 PM CDT this evening. This
replaces the Gale Warning that was in effect.

* Sustained Winds...Southwest 15 to 25 knots.

* Waves...5 to 7 feet.

* Wind Gusts...Up to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LSZ121-146>148-130300-
/O.CAN.KDLH.SC.Y.0065.000000T0000Z-191013T0300Z/
/O.NEW.KDLH.SC.Y.0066.191012T1500Z-191013T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-
Port Wing to Sand Island WI-Sand Island to Bayfield WI-
Oak Point to Saxon Harbor WI-
951 AM CDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in Duluth has issued a Small Craft
Advisory, which is in effect until 10 PM CDT this evening.

* Sustained Winds...South 15 to 25 knots.

* Waves...4 to 6 feet.

* Wind Gusts...Up to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LSZ140>143-122100-
/O.CON.KDLH.GL.W.0013.000000T0000Z-191012T2100Z/
Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
951 AM CDT Sat Oct 12 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* Sustained Winds...South 15 to 25 knots.

* Waves...10 to 14 feet.

* Wind Gusts...Up to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

BJH
063 
WHUS73 KDLH 122047
MWWDLH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Duluth MN
347 PM CDT Sat Oct 12 2019

...STRONG WINDS DIMINISH BUT WAVES LINGER...

.Strong southerly winds will diminish this evening, but waves will
be slower to come down. Waves will diminish to 1 to 3 feet this
evening along most of western Lake Superior, but waves of 4 to 8 
feet will linger north of Grand Marais into the overnight hours 
before diminishing.

LSZ141>143-130300-
/O.EXP.KDLH.GL.W.0013.000000T0000Z-191012T2100Z/
/O.NEW.KDLH.SC.Y.0067.191012T2100Z-191013T0300Z/
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-
347 PM CDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in Duluth has issued a Small Craft
Advisory, which is in effect until 10 PM CDT this evening. This
replaces the Gale Warning that was in effect.

* Sustained Winds...South 10 to 20 knots.

* Waves...6 to 8 feet.

* Wind Gusts...Up to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LSZ140-130900-
/O.EXP.KDLH.GL.W.0013.000000T0000Z-191012T2100Z/
/O.NEW.KDLH.SC.Y.0067.191012T2100Z-191013T0900Z/
Grand Portage to Grand Marais MN-
347 PM CDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY...

The National Weather Service in Duluth has issued a Small Craft
Advisory, which is in effect until 4 AM CDT Sunday. This
replaces the Gale Warning that was in effect.

* Sustained Winds...South 10 to 20 knots.

* Waves...8 to 10 feet.

* Wind Gusts...Up to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

LSZ121-144>148-130300-
/O.CAN.KDLH.SC.Y.0066.000000T0000Z-191013T0300Z/
/O.NEW.KDLH.SC.Y.0067.191012T2100Z-191013T0300Z/
Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
347 PM CDT Sat Oct 12 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

The National Weather Service in Duluth has issued a Small Craft
Advisory, which is in effect until 10 PM CDT this evening.

* Sustained Winds...Southwest 10 to 15 knots.

* Waves...3 to 5 feet.

* Wind Gusts...Up to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 22 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

BJH

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Oct 11, 6:47 AM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, Oct 11, 6:47 AM CDT, 6 hours 32 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
647 AM CDT Fri Oct 11 2019

.SHORT TERM...(Today through Saturday)
Issued at 437 AM CDT Fri Oct 11 2019

A transition from rain to snow will begin later today as a potent
vertically-stacked upper-level low will continue to churn over the
Northland through the upcoming weekend. As of 09z/4 AM this
morning, rain showers with embedded thunderstorms continue ahead
of a surface low centered over north-central Minnesota. No severe
weather is expected with these thunderstorms, but some lightning
and locally heavy rainfall will be possible. As the upper-level
low strengthens over the region, very cool air will then filter in
from west to east, which will allow temperatures to gradually
fall over the region. To depict this, Brainerd's 4 AM temperature
is 41 degrees F, while Duluth is currently at 60 degrees F - a
temperature difference of nearly 20 degrees! As this cooler air
makes its way eastward, precipitation types will change to more of
a rain/snow mix this afternoon over east-central Minnesota to all
snow this evening and overnight. There should be a brief break in
precipitation later this morning and afternoon over portions of
central and east-central Minnesota as a dry slot briefly develops
with this system. Temperatures today will not follow a typical
diurnal curve as they will be their warmest this morning. By the
mid-afternoon hours, typically when the warmest part of the day
is, temperatures are forecast in the upper 30s to lower 40s over
most of the Northland. Overnight lows will also be very chilly,
cooling to around or slightly below freezing, with the only
exceptions being right along Lake Superior. There was some thought
about issuing a freeze headline for tonight across the Northland,
but there are some questions as to the impacts, given how late in
the growing season we are. For now, have held off on issuing a
headline and will let the day crew have another look.

Chances of snow showers will continue through the day Saturday,
which could mix with rain during the late morning and afternoon
hours. Total snowfall amounts through Saturday afternoon could
range between 1 to 3 inches, with some heavier amounts possible
along the North Shore due to southerly flow and some lake
enhancement. 850-surface delta-T values look to generally range
between 15 to 18 degrees C, which would be sufficient for this
lake enhancement. Gusty south to southwest winds will also
continue through Saturday, even overnight tonight as the boundary
layer isn't progged to decouple. Gusts today could range between
20 to 30 mph, with gusts of 15 to 25 mph on Saturday.

.LONG TERM...(Saturday night through Thursday)
Issued at 411 AM CDT Fri Oct 11 2019

A vertically stacked low pressure system will be centered over
northern Minnesota Saturday evening and will move to near Isle
Royale by 12Z Sunday then continue to slowly move northeast Sunday
into Sunday night. The models are in pretty good agreement, although
the GFS is a bit further south with the low to start the period but
the differences won't have much of an impact on the sensible
weather.

Light snow will continue Saturday night and be widespread over much
of the Northland. The GFS and ECMWF show similar QPF amounts from
the Arrowhead into east central Minnesota to northwest Wisconsin.
Additional snowfall there will range from 0.5 to 1.5 inches
overnight, with most of it falling on grassy and elevated surfaces.
There is potential for higher amounts across Cook County due to lake
processes continuing there. Some of the guidance suggests we may be
a bit low and we have around 2 inches Saturday night from Eagle
Mountain/Grand Marais toward Grand Portage. Chances for snow then a
rain mixed with snow will continue into Sunday on the back side of
the low. Another shortwave will move around the upper low but is
forecast to affect the area mainly in the afternoon when
temperatures will climb above freezing. We have only light snow
accumulations during the day, less than a half inch. Snow chances
will decrease Sunday night as the low slowly moves away and little
accumulation is expected. It will be cold Sunday and Sunday night
with highs Sunday only from 35 to 40 and overnight lows will be from
27 to 32.

A weak ridge will build into the Northland on Monday but it won't be
strong enough scour out clouds and there will be a low chance for
light rain or light snow over far northern Minnesota into far
northern Wisconsin, but little accumulation is expected. Highs will
get a bit warmer than Sunday but only reach 40 to 45.

A shortwave will bring light rain/light snow chances back into the
region Monday night into Tuesday. We increased POPs some but if the
models remain consistent, we'll have to boost them further.
Temperatures aloft will remain cold enough for snow until surface
temperatures warm Tuesday afternoon. Depending how fast the wave
arrives, there could be some light snow accumulation. Highs Tuesday
will only be from the upper thirties to lower forties.

Most areas will be dry Wednesday into Thursday as a ridge moves into
the region. Temperatures will warm slightly Wednesday into Thursday
with highs Thursday from 45 to 50, which is still 7 to 10 degrees
below normal.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 646 AM CDT Fri Oct 11 2019

A strong area of low pressure was located over northern Minnesota
and it will move little through the period. Widespread IFR and low
MVFR ceilings will continue this morning with areas of light rain
or drizzle. The ceilings will rise through the day with most areas
at MVFR this afternoon. A lull in precipitation coverage will
occur across much of the region this morning into early afternoon
then scattered rain or snow showers will develop. A better chance
for light snow will develop over western portions of the Northland
this evening and will move east overnight. Ceilings will lower a
bit tonight but should remain MVFR for most areas. The visibility
will drop to 1 to 5 miles in light snow. Gusty southerly winds
will occur today into much of tonight.

&&

.MARINE...
Issued at 411 AM CDT Fri Oct 11 2019

A cold front will move across western Lake Superior this morning
switching winds quickly from easterly to south to southwest. Speeds
will also increase quickly today with most areas from 20 to 25 knots
by early afternoon. Gusts will ramp up through the day reaching 30
to near 35 knots. We expanded the Small Craft Advisory for all of
the western nearshore zones and have it in effect into Saturday.
It's possible some areas may need a Gale Warning later this
afternoon into tonight. The wind will back slightly on Saturday to
south and speeds will gradually decrease through the day. The wind
will veer again Saturday night into Sunday becoming west late
Saturday night. A few thunderstorms will be possible this morning as
the cold front moves through, but severe storms are not expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  46  30  36  30 /  50  70  80  70
INL  55  31  37  30 /  80  70  60  40
BRD  39  31  35  31 /  60  80  80  50
HYR  46  30  37  30 /  60  60  90  70
ASX  56  32  40  31 /  80  40  50  70

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...Small Craft Advisory from 10 AM this morning to 4 PM CDT
     Saturday for LSZ121-146>148.

     Small Craft Advisory until 4 PM CDT Saturday for LSZ143>145.

     Small Craft Advisory until 10 PM CDT Saturday for LSZ140>142.

&&

SHORT TERM...JTS
LONG TERM...Melde
AVIATION...Melde
MARINE...Melde
Hazardous weather outlook, Oct 11, 4:30 AM CDT, 8 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
430 AM CDT Fri Oct 11 2019

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-120930-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
430 AM CDT Fri Oct 11 2019

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Today and Tonight

Isolated thunderstorms will be possible early this morning over the
Minnesota Arrowhead, diminishing around mid-morning. Severe weather
is not anticipated.

Rain will gradually mix with then change over to snow from southwest
to northeast across the Northland this afternoon and evening as
cooler air filters into the region. Snow accumulations are expected
to remain light as they will have to overcome warmer surface
temperatures, particularly on area roadways. Accumulation amounts
through tonight will range between 1 to 2 inches, with the heaviest
amounts possible along the higher elevations of the North Shore.

Temperatures tonight will fall to below freezing over nearly all of
the Northland. Any sensitive outdoor plants should be brought inside
or covered to prevent any damage.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Off and on snow showers, possibly mixed with rain, will continue
through the upcoming weekend, mainly during the overnight hours.
Additional snow accumulations could range between 1 to 4 inches
through Sunday afternoon. Even higher amounts are possible across
Cook County in the Minnesota Arrowhead, so stay tuned for updates.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation is not anticipated today or tonight.
Rainfall amounts from spotters and the public are encouraged.

LSZ121-140>148-120930-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
430 AM CDT Fri Oct 11 2019

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Today and Tonight

South to southwest winds will develop quickly this morning and
increase to 20 to 25 knots by late morning or early afternoon. Gusts
will also ramp up to 30 to 35 knots. The strong winds will continue
through tonight. It's possible parts of the area may need a Gale
Warning this afternoon into tonight. Small Craft Advisories are in
effect, see the latest Nearshore Marine Forecast and Marine Weather
Message for more details.

A few thunderstorms will be possible this morning, severe storms are
not expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong southerly winds will gradually diminish Saturday afternoon
into Saturday evening. Small Craft Advisories will continue into
Saturday, see the latest Nearshore Marine Forecast and Marine
Weather Message for more details.

JTS/Melde

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:36 PM CDTWinter Weather AdvisoryDLHCook, Lake, Saint Louis32 hr

Nearby

Gale Warnings in Minnesota, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.